Displaying similar documents to “Examples of k-iterated spreading models”

Separated sequences in uniformly convex Banach spaces

J. M. A. M. van Neerven (2005)

Colloquium Mathematicae

Similarity:

We give a characterization of uniformly convex Banach spaces in terms of a uniform version of the Kadec-Klee property. As an application we prove that if (xₙ) is a bounded sequence in a uniformly convex Banach space X which is ε-separated for some 0 < ε ≤ 2, then for all norm one vectors x ∈ X there exists a subsequence ( x n j ) of (xₙ) such that i n f j k | | x - ( x n j - x n k ) | | 1 + δ X ( 2 / 3 ε ) , where δ X is the modulus of convexity of X. From this we deduce that the unit sphere of every infinite-dimensional uniformly convex Banach space...

Separated sequences in asymptotically uniformly convex Banach spaces

Sylvain Delpech (2010)

Colloquium Mathematicae

Similarity:

We prove that the unit sphere of every infinite-dimensional Banach space X contains an α-separated sequence, for every 0 < α < 1 + δ ̅ X ( 1 ) , where δ ̅ X denotes the modulus of asymptotic uniform convexity of X.

Universality, complexity and asymptotically uniformly smooth Banach spaces

Ryan M. Causey, Gilles Lancien (2023)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

For 1 < p , we show the existence of a Banach space which is both injectively and surjectively universal for the class of all separable Banach spaces with an equivalent p -asymptotically uniformly smooth norm. We prove that this class is analytic complete in the class of separable Banach spaces. These results extend previous works by N. J. Kalton, D. Werner and O. Kurka in the case p = .

Banach spaces which admit a norm with the uniform Kadec-Klee property

S. Dilworth, Maria Girardi, Denka Kutzarova (1995)

Studia Mathematica

Similarity:

Several results are established about Banach spaces Ӿ which can be renormed to have the uniform Kadec-Klee property. It is proved that all such spaces have the complete continuity property. We show that the renorming property can be lifted from Ӿ to the Lebesgue-Bochner space L 2 ( Ӿ ) if and only if Ӿ is super-reflexive. A basis characterization of the renorming property for dual Banach spaces is given.

Estimation of the Szlenk index of Banach spaces via Schreier spaces

Ryan Causey (2013)

Studia Mathematica

Similarity:

For each ordinal α < ω₁, we prove the existence of a Banach space with a basis and Szlenk index ω α + 1 which is universal for the class of separable Banach spaces with Szlenk index not exceeding ω α . Our proof involves developing a characterization of which Banach spaces embed into spaces with an FDD with upper Schreier space estimates.

On the number of non-isomorphic subspaces of a Banach space

Valentin Ferenczi, Christian Rosendal (2005)

Studia Mathematica

Similarity:

We study the number of non-isomorphic subspaces of a given Banach space. Our main result is the following. Let be a Banach space with an unconditional basis ( e i ) i ; then either there exists a perfect set P of infinite subsets of ℕ such that for any two distinct A,B ∈ P, [ e i ] i A [ e i ] i B , or for a residual set of infinite subsets A of ℕ, [ e i ] i A is isomorphic to , and in that case, is isomorphic to its square, to its hyperplanes, uniformly isomorphic to [ e i ] i D for any D ⊂ ℕ, and isomorphic to a denumerable Schauder...

On the structure of the set of higher order spreading models

Bünyamin Sarı, Konstantinos Tyros (2014)

Studia Mathematica

Similarity:

We generalize some results concerning the classical notion of a spreading model to spreading models of order ξ. Among other results, we prove that the set S M ξ w ( X ) of ξ-order spreading models of a Banach space X generated by subordinated weakly null ℱ-sequences endowed with the pre-partial order of domination is a semilattice. Moreover, if S M ξ w ( X ) contains an increasing sequence of length ω then it contains an increasing sequence of length ω₁. Finally, if S M ξ w ( X ) is uncountable, then it contains an antichain...

On the existence of non-linear frames

Shah Jahan, Varinder Kumar, S.K. Kaushik (2017)

Archivum Mathematicum

Similarity:

A stronger version of the notion of frame in Banach space called Strong Retro Banach frame (SRBF) is defined and studied. It has been proved that if 𝒳 is a Banach space such that 𝒳 * has a SRBF, then 𝒳 has a Bi-Banach frame with some geometric property. Also, it has been proved that if a Banach space 𝒳 has an approximative Schauder frame, then 𝒳 * has a SRBF. Finally, the existence of a non-linear SRBF in the conjugate of a separable Banach space has been proved.

A note on a class of homeomorphisms between Banach spaces

Piotr Fijałkowski (2005)

Colloquium Mathematicae

Similarity:

This paper deals with homeomorphisms F: X → Y, between Banach spaces X and Y, which are of the form F ( x ) : = F ̃ x ( 2 n + 1 ) where F ̃ : X 2 n + 1 Y is a continuous (2n+1)-linear operator.

The extension of the Krein-Šmulian theorem for order-continuous Banach lattices

Antonio S. Granero, Marcos Sánchez (2008)

Banach Center Publications

Similarity:

If X is a Banach space and C ⊂ X a convex subset, for x** ∈ X** and A ⊂ X** let d(x**,C) = inf||x**-x||: x ∈ C be the distance from x** to C and d̂(A,C) = supd(a,C): a ∈ A. Among other things, we prove that if X is an order-continuous Banach lattice and K is a w*-compact subset of X** we have: (i) d ̂ ( c o ¯ w * ( K ) , X ) 2 d ̂ ( K , X ) and, if K ∩ X is w*-dense in K, then d ̂ ( c o ¯ w * ( K ) , X ) = d ̂ ( K , X ) ; (ii) if X fails to have a copy of ℓ₁(ℵ₁), then d ̂ ( c o ¯ w * ( K ) , X ) = d ̂ ( K , X ) ; (iii) if X has a 1-symmetric basis, then d ̂ ( c o ¯ w * ( K ) , X ) = d ̂ ( K , X ) .

(Non-)amenability of ℬ(E)

Volker Runde (2010)

Banach Center Publications

Similarity:

In 1972, the late B. E. Johnson introduced the notion of an amenable Banach algebra and asked whether the Banach algebra ℬ(E) of all bounded linear operators on a Banach space E could ever be amenable if dim E = ∞. Somewhat surprisingly, this question was answered positively only very recently as a by-product of the Argyros-Haydon result that solves the “scalar plus compact problem”: there is an infinite-dimensional Banach space E, the dual of which is ℓ¹, such that ( E ) = ( E ) + i d E . Still, ℬ(ℓ²) is...

Geometry of Banach spaces and biorthogonal systems

S. Dilworth, Maria Girardi, W. Johnson (2000)

Studia Mathematica

Similarity:

A separable Banach space X contains 1 isomorphically if and only if X has a bounded fundamental total w c 0 * -stable biorthogonal system. The dual of a separable Banach space X fails the Schur property if and only if X has a bounded fundamental total w c 0 * -biorthogonal system.

The Dual of a Non-reflexive L-embedded Banach Space Contains l Isometrically

Hermann Pfitzner (2010)

Bulletin of the Polish Academy of Sciences. Mathematics

Similarity:

A Banach space is said to be L-embedded if it is complemented in its bidual in such a way that the norm between the two complementary subspaces is additive. We prove that the dual of a non-reflexive L-embedded Banach space contains l isometrically.

Linearization of isometric embedding on Banach spaces

Yu Zhou, Zihou Zhang, Chunyan Liu (2015)

Studia Mathematica

Similarity:

Let X,Y be Banach spaces, f: X → Y be an isometry with f(0) = 0, and T : s p a n ¯ ( f ( X ) ) X be the Figiel operator with T f = I d X and ||T|| = 1. We present a sufficient and necessary condition for the Figiel operator T to admit a linear isometric right inverse. We also prove that such a right inverse exists when s p a n ¯ ( f ( X ) ) is weakly nearly strictly convex.

Uniqueness of unconditional basis of p ( c ) and p ( ) , 0 < p < 1

F. Albiac, C. Leránoz (2002)

Studia Mathematica

Similarity:

We prove that the quasi-Banach spaces p ( c ) and p ( ) (0 < p < 1) have a unique unconditional basis up to permutation. Bourgain, Casazza, Lindenstrauss and Tzafriri have previously proved that the same is true for the respective Banach envelopes ( c ) and ℓ₁(ℓ₂). They used duality techniques which are not available in the non-locally convex case.

The Young inequality and the Δ₂-condition

Philippe Laurençot (2002)

Colloquium Mathematicae

Similarity:

If φ: [0,∞) → [0,∞) is a convex function with φ(0) = 0 and conjugate function φ*, the inequality x y ε φ ( x ) + C ε φ * ( y ) is shown to hold true for every ε ∈ (0,∞) if and only if φ* satisfies the Δ₂-condition.

Noncommutative uniform algebras

Mati Abel, Krzysztof Jarosz (2004)

Studia Mathematica

Similarity:

We show that a real Banach algebra A such that ||a²|| = ||a||² for a ∈ A is a subalgebra of the algebra C ( X ) of continuous quaternion-valued functions on a compact set X.

Banach spaces of bounded Szlenk index II

D. Freeman, E. Odell, Th. Schlumprecht, A. Zsák (2009)

Fundamenta Mathematicae

Similarity:

For every α < ω₁ we establish the existence of a separable Banach space whose Szlenk index is ω α ω + 1 and which is universal for all separable Banach spaces whose Szlenk index does not exceed ω α ω . In order to prove that result we provide an intrinsic characterization of which Banach spaces embed into a space admitting an FDD with Tsirelson type upper estimates.

Countably convex G δ sets

Vladimir Fonf, Menachem Kojman (2001)

Fundamenta Mathematicae

Similarity:

We investigate countably convex G δ subsets of Banach spaces. A subset of a linear space is countably convex if it can be represented as a countable union of convex sets. A known sufficient condition for countable convexity of an arbitrary subset of a separable normed space is that it does not contain a semi-clique [9]. A semi-clique in a set S is a subset P ⊆ S so that for every x ∈ P and open neighborhood u of x there exists a finite set X ⊆ P ∩ u such that conv(X) ⊈ S. For closed sets...

Spaces of operators and c₀

P. Lewis (2001)

Studia Mathematica

Similarity:

Bessaga and Pełczyński showed that if c₀ embeds in the dual X* of a Banach space X, then ℓ¹ embeds complementably in X, and embeds as a subspace of X*. In this note the Diestel-Faires theorem and techniques of Kalton are used to show that if X is an infinite-dimensional Banach space, Y is an arbitrary Banach space, and c₀ embeds in L(X,Y), then embeds in L(X,Y), and ℓ¹ embeds complementably in X γ Y * . Applications to embeddings of c₀ in various spaces of operators are given.

Higher order spreading models

S. A. Argyros, V. Kanellopoulos, K. Tyros (2013)

Fundamenta Mathematicae

Similarity:

We introduce higher order spreading models associated to a Banach space X. Their definition is based on ℱ-sequences ( x s ) s with ℱ a regular thin family and on plegma families. We show that the higher order spreading models of a Banach space X form an increasing transfinite hierarchy ( ξ ( X ) ) ξ < ω . Each ξ ( X ) contains all spreading models generated by ℱ-sequences ( x s ) s with order of ℱ equal to ξ. We also study the fundamental properties of this hierarchy.

Convex integration with constraints and applications to phase transitions and partial differential equations

Stefan Müller, Vladimír Šverák (1999)

Journal of the European Mathematical Society

Similarity:

We study solutions of first order partial differential relations D u K , where u : Ω n m is a Lipschitz map and K is a bounded set in m × n matrices, and extend Gromov’s theory of convex integration in two ways. First, we allow for additional constraints on the minors of D u and second we replace Gromov’s P −convex hull by the (functional) rank-one convex hull. The latter can be much larger than the former and this has important consequences for the existence of ‘wild’ solutions to elliptic systems. Our...

Remarks and examples concerning distance ellipsoids

Dirk Praetorius (2002)

Colloquium Mathematicae

Similarity:

We provide for every 2 ≤ k ≤ n an n-dimensional Banach space E with a unique distance ellipsoid such that there are precisely k linearly independent contact points between and B E . The corresponding result holds for spaces with non-unique distance ellipsoids as well. We construct n-dimensional Banach spaces E such that one distance ellipsoid has precisely k linearly independent contact points and all other distance ellipsoids have less than k-1 such points.

On the Banach-Mazur distance between continuous function spaces with scattered boundaries

Jakub Rondoš (2023)

Czechoslovak Mathematical Journal

Similarity:

We study the dependence of the Banach-Mazur distance between two subspaces of vector-valued continuous functions on the scattered structure of their boundaries. In the spirit of a result of Y. Gordon (1970), we show that the constant 2 appearing in the Amir-Cambern theorem may be replaced by 3 for some class of subspaces. We achieve this by showing that the Banach-Mazur distance of two function spaces is at least 3, if the height of the set of weak peak points of one of the spaces differs...

Corrigendum to the paper “The universal Banach space with a K -suppression unconditional basis”

Taras O. Banakh, Joanna Garbulińska-Wegrzyn (2020)

Commentationes Mathematicae Universitatis Carolinae

Similarity:

We observe that the notion of an almost 𝔉ℑ K -universal based Banach space, introduced in our earlier paper [1]: Banakh T., Garbulińska-Wegrzyn J., The universal Banach space with a K -suppression unconditional basis, Comment. Math. Univ. Carolin. 59 (2018), no. 2, 195–206, is vacuous for K = 1 . Taking into account this discovery, we reformulate Theorem 5.2 from [1] in order to guarantee that the main results of [1] remain valid.

On Some Properties of Separately Increasing Functions from [0,1]ⁿ into a Banach Space

Artur Michalak (2014)

Bulletin of the Polish Academy of Sciences. Mathematics

Similarity:

We say that a function f from [0,1] to a Banach space X is increasing with respect to E ⊂ X* if x* ∘ f is increasing for every x* ∈ E. A function f : [ 0 , 1 ] m X is separately increasing if it is increasing in each variable separately. We show that if X is a Banach space that does not contain any isomorphic copy of c₀ or such that X* is separable, then for every separately increasing function f : [ 0 , 1 ] m X with respect to any norming subset there exists a separately increasing function g : [ 0 , 1 ] m such that the sets of...

Multiplying balls in the space of continuous functions on [0,1]

Marek Balcerzak, Artur Wachowicz, Władysław Wilczyński (2005)

Studia Mathematica

Similarity:

Let C denote the Banach space of real-valued continuous functions on [0,1]. Let Φ: C × C → C. If Φ ∈ +, min, max then Φ is an open mapping but the multiplication Φ = · is not open. For an open ball B(f,r) in C let B²(f,r) = B(f,r)·B(f,r). Then f² ∈ Int B²(f,r) for all r > 0 if and only if either f ≥ 0 on [0,1] or f ≤ 0 on [0,1]. Another result states that Int(B₁·B₂) ≠ ∅ for any two balls B₁ and B₂ in C. We also prove that if Φ ∈ +,·,min,max, then the set Φ - 1 ( E ) is residual whenever E is...

Generalized characterization of the convex envelope of a function

Fethi Kadhi (2002)

RAIRO - Operations Research - Recherche Opérationnelle

Similarity:

We investigate the minima of functionals of the form [ a , b ] g ( u ˙ ( s ) ) d s where g is strictly convex. The admissible functions u : [ a , b ] are not necessarily convex and satisfy u f on [ a , b ] , u ( a ) = f ( a ) , u ( b ) = f ( b ) , f is a fixed function on [ a , b ] . We show that the minimum is attained by f ¯ , the convex envelope of f .

An indecomposable and unconditionally saturated Banach space

Spiros A. Argyros, Antonis Manoussakis (2003)

Studia Mathematica

Similarity:

We construct an indecomposable reflexive Banach space X i u s such that every infinite-dimensional closed subspace contains an unconditional basic sequence. We also show that every operator T ( X i u s ) is of the form λI + S with S a strictly singular operator.